Alert archive / Hawaii / Wind Advisories in 2022
Wind Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 24, 2022, 3:25 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2022, 3:25 AM HST (13:25 UTC)
- Expired
- Mar 24, 2022, 4:00 PM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528 WWHW70 PHFO 241325 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 325 AM HST Thu Mar 24 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING FOR MAUI LANAI KAHOOLAWE AND PORTIONS OF THE BIG ISLAND... HIZ015>018-026-042>050-054-250400- /O.NEW.PHFO.WI.Y.0003.220324T1325Z-220325T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island North- 325 AM HST Thu Mar 24 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 30 mph with localized gusts over 50 mph. * WHERE...Maui, Lanai, Kahoolawe, and over and downwind of the Kohala mountains on the Big Island Hawaii. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can knock down tree branches, blow away tents and unsecured objects, and make it difficult to drive, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Make sure tents and awnings are secure or take them down. Be prepared for power outages. && $$
1 follow-up statement
572 WWHW70 PHFO 250200 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 400 PM HST Thu Mar 24 2022 HIZ015>018-026-042>050-054-250300- /O.CAN.PHFO.WI.Y.0003.000000T0000Z-220325T0400Z/ Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Kohala- Lanai Windward-Lanai Leeward-Lanai South- Maui Central Valley North-Maui Central Valley South- Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala- Big Island North- 400 PM HST Thu Mar 24 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished below the advisory threshold. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 23, 8:49 PM HST, 6 hours 36 minutes earlier.
Area forecast discussion, Mar 23, 8:49 PM HST, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 849 PM HST Wed Mar 23 2022 .SYNOPSIS... High pressure northwest of the state will keep breezy to locally windy conditions in place through Friday, with the trades easing to moderate levels over the weekend, and becoming light enough for leeward land and sea breezes Monday through the middle of next week. Fairly typical trade wind weather will prevail through Saturday night, with showers favoring windward and mauka areas and a few showers reaching leeward areas from time to time. A new front could move into the region from the north on Sunday bringing an increase in trade wind showers. Showers will likely continue to favor windward areas through the first half of next week, but sea breezes could bring an increase in shower activity to leeward and interior areas each afternoon and early evening. && .DISCUSSION... Currently at the surface, a 1032 mb high is centered around 900 miles northwest of Kauai, and is driving breezy to locally windy trades across the island chain this evening. Aloft, a southwest to northeast oriented upper level trough is positioned over the central islands, and is producing scattered to broken high clouds over the eastern end of the state. Mostly cloudy conditions are present in most areas of Maui County and the Big Island, as well as windward sections of Oahu and Kauai. Elsewhere clear to partly cloudy skies prevail. Radar imagery shows scattered showers moving into windward sections of all islands, with a few of these showers making the trip over the mountains and into leeward communities at times. Main short term focus revolves around rain chances during the next few days. High pressure northwest of the islands will remain nearly stationary through Friday, keeping breezy trade to locally windy trades in place through the end of the work week. There is the potential that some of the typically windier areas could see winds reach advisory levels on late tonight and Thursday as the trades peak, and will monitor observations through the night and make a decision on the need for a Wind Advisory for portions of Maui County and the Big Island with the morning forecast package. The trades will gradually trend downward through the weekend, with moderate to locally breezy trades Saturday, lowering to moderate levels Sunday. The trades will ease further into the light to locally moderate range Monday through the middle of next week, with localized sea breezes and land breezes becoming common in many leeward areas. As for the remaining weather details, the upper level trough will weaken as it slides southeastward tonight and Thursday, with mid- level ridging building in behind it and holding in place through Monday. With the lingering moisture associated with an old washed out front, along with the upper level troughing overhead, we should continue to see scattered to numerous showers moving into windward areas of all islands tonight and early Thursday, with a few showers spilling over into leeward communities from time to time. Some drier air should work into the region from the east Thursday afternoon and Thursday night, reducing shower cover across at least the eastern half of the state. A band of deeper moisture associated with the old front will remain over Kauai and very close to Oahu however, keeping shower coverage a bit higher here. The models continue to advertise this band of deeper moisture sliding southeastward down the island chain Friday through Saturday night, which should result in an increase in trade wind showers particularly for windward areas as it moves through. A new front is forecast to approach from the north Saturday night, and could bring an increase in shower activity particularly to windward sections of the islands Sunday. The latest model guidance however suggests this front may stall out and dissipate over the northwestern islands or possibly just north of the state for the tail end of the weekend. By early next week the weakening trades will bring a hybrid trade wind and land/sea breeze pattern which could lead to more leeward afternoon and early evening shower activity, with potentially an increase in shower coverage and intensity Tuesday and next Wednesday as upper level energy moves back over the island chain. && .AVIATION... Robust high pressure centered far northwest of the islands is sustaining breezy to locally strong trade winds statewide. Most of the TEMPO MVFR ceilings and visibilities are concentrated over windward and mauka sections with any incoming showery low clouds, especially Maui County and the Big Island this evening. Otherwise, VFR conditions will prevail. Strong trade winds will likely persist through at least Thursday. AIRMET Tango for TEMPO moderate low-level turbulence for leeward areas of all islands continues. AIRMETs for mountain obscuration also remain in effect for windward sections of Molokai, Maui, and the Big Island. && .MARINE... A surface high pressure system centered far northwest of the state will maintain strong trade winds into Friday. A Small Craft Advisory (SCA) remains in effect for all Hawaiian waters through Thursday afternoon due to a combination of strong trade winds and elevated, rough seas. The seas are expected to gradually lower late Thursday and Friday. The SCA will likely need to be extended from Thursday night into Friday for the typically windier waters adjacent the islands of Maui County and the Big Island. The surface high is forecast to weaken and move to a position far north of the state this weekend. This will likely cause the trade winds to weaken from Saturday into early next week. The current north-northwest swell has lowered to around 6 feet with a wave period near 13 seconds at most of the near shore buoys early this evening. This is about one foot higher than the output from the wave model guidance. Little change in the swell height is forecast into early Thursday morning. The swell is expected to gradually lower as it shifts to a more northerly direction and the period decreases to 10 to 11 seconds from Thursday through Friday. Expect a combination of small north and northwest swells to maintain small surf along most north and west facing shores this weekend. The strong and gusty northeasterly trade winds near and upstream of the islands will continue to produce elevated, rough surf along east facing shores into Friday. As the trades weaken this weekend, expect choppy surf to gradually lower along east facing shores from Saturday into early next week. A small, out-of-season south swell is expected to produce a slight bump in surf along south facing shores into Friday. This swell will gradually lower this weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Thursday for all Hawaiian waters- && DISCUSSION...Jelsema AVIATION...Kinel MARINE...Houston
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:25 AM HST | Gale Warning | HFO | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.